MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX NRFIT EPIDURAL CONTINUOUS MINIPACK TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX NRFIT EPIDURAL CONTINUOUS MINIPACK TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 24-1302-22
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Reason device not evaluated by mfg: other; device was not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that while siting the epidural for a woman in labor, the healthcare professional was unable to feed the catheter through the touey.Tried to rotate 180 degrees but still unable to feed catheter.Touey and catheter were removed, but while pulling back, a snap was felt.Tip of catheter had been sheared off.There was patient involvement and unknown patient harm/adverse event reported.
 
Additional Manufacturer Narrative
H6.Codes: updated.Device evaluation: investigation of the reported complaint for "unable to feed catheter through touey and tried to rotate 180 degrees but still unable to feed catheter.Touey and catheter removed but as pulling back, felt a snap and the tip of the catheter had been sheared off" was limited because no sample, photo or video was provided for investigation.Based on the complaint description the catheter shred may have occurred because the customer did not follow instructions for use.Unfortunately, without the sample or photo we are unable to further assess this incident.There was no trend of similar customer complaints identified.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
PORTEX NRFIT EPIDURAL CONTINUOUS MINIPACK TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21035947
Report Number3011237704-2024-00278
Device Sequence Number7631162
Product Code CAZ
UDI-Device Identifier15019517075342
UDI-Public(01)15019517075342(17)280711(10)4386588
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K965017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number24-1302-22
Device Lot Number4386588
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale